Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 24, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Apr 24, 2006, 6:11 AM EDT for Delaware County, Montgomery County, Philadelphia County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2006, 6:11 AM EDT (10:11 UTC)
- Expired
- Apr 24, 2006, 7:15 AM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
Counties Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 79 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:30 AM EDT | HAIL 0.88 | 2 S Bryn Mawr, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 10.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 241011
SVRPHI
PAC045-091-101-241115-
/O.NEW.KPHI.SV.W.0024.060424T1011Z-060424T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 AM EDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA
THIS INCLUDES THE CITY OF SPRINGFIELD
MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA
PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA
* UNTIL 715 AM EDT
* AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES WEST OF RADNOR TOWNSHIP...OR ABOUT 12
MILES NORTHWEST OF SPRINGFIELD...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RADNOR TOWNSHIP...BROOMALL AND SPRINGFIELD BY 620 AM EDT
BRYN MAWR...DREXEL HILL AND NORRISTOWN BY 625 AM EDT
EAST LANSDOWNE...PLYMOUTH MEETING...YEADON AND LANSDALE BY 630 AM
EDT
LAT...LON 4010 7536 3991 7555 3991 7522 4015 7509
4030 7535
$$
MPD1 follow-up statement
000
WWUS51 KPHI 241046
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
644 AM EDT MON APR 24 2006
PAC045-241054-
/O.CAN.KPHI.SV.W.0024.000000T0000Z-060424T1115Z/
DELAWARE PA-
644 AM EDT MON APR 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY IS
CANCELLED...
LAT...LON 4009 7530 4004 7528 3991 7522 4015 7509
4022 7519
$$
PAC091-101-241115-
/O.CON.KPHI.SV.W.0024.000000T0000Z-060424T1115Z/
PHILADELPHIA PA-MONTGOMERY PA-
644 AM EDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR SOUTHEASTERN MONTGOMERY AND WESTERN PHILADELPHIA COUNTIES...
AT 640 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POTENTIALLY SEVERE THUNDERSTORM. THIS STORM WAS LOCATED
NEAR WYNDMOOR...OR NEAR PHILADELPHIA...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF A PENNY HAD BEEN REPORTED EARLIER IN MONTGOMERY
COUNTY WITH THIS STORM. THE STORM HAD WEAKENED SOMEWHAT...BUT ANY
RESTRENGTHENING WOULD RESULT IN MORE LARGE HAIL.
LAT...LON 4009 7530 4004 7528 3991 7522 4015 7509
4022 7519
$$
MPDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:34 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 24, 4:34 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 434 AM EDT MON APR 24 2006 .SHORT TERM /TODAY THROUGH WEDNESDAY/... THE UPPER LOW OVER THE NORTHEAST IS KEEPING US FAIRLY BUSY WITH PLENTY OF OVERNIGHT SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. SOME SVR STORMS MOVED ACROSS THE DELMARVA AND SRN NJ WITH LARGE HAIL BEING THE MAIN FACTOR. EVEN AT THE TIME OF THE AFD STORMS STILL CLOSE TO SVR WITH HAIL JUST TO THE NW OF THE REGION. THE MAIN S/W THAT IS CONTRIBUTING TO THE CONVECTIVE WEATHER WILL SWING ACROSS OUR AREA THIS MORNING. ONCE THAT HAPPENS, A WESTERLY FLOW WILL INCREASE ACROSS THE AREA TODAY AND IT SHOULD BECOME DRIER. I HAVE LEFT AREAS OF FOG IN THE MORNING FCST AS THERE IS A WIDE RANGE OF VSBYS ACROSS THE AREA. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SCATTERED ACROSS MOST AREAS THIS MORNING, BUT MORE CONCENTRATED CLOSER TO THE UPPER LOW TO THE NORTH, WHERE POPS WILL BE IN THE LOW LIKELY CATEGORY. A FEW SHOWERS MAY LINGER UP NORTH INTO THE EARLY AFTERNOON. CONDITIONS WILL BE MAINLY CLEAR AND COOL TONIGHT. I ADDED SOME PATCHY FOG IN THE FCST AS THERE WILL STILL BE PLENTY OF MOISTURE AROUND FROM THE PREVIOUS RAINS. IN COLLABORATION WITH SURROUNDING OFFICES, I SPED UP THE TIMING OF THE PRECIP FOR TUESDAY. THE GFS IS SHOWING A COLD FRONT MOVING ACROSS THE AREA DURING THE AFTERNOON WITH A LOW FORMING ALONG IT AND MOVING JUST TO OUR SOUTH. MUCH OF THE PRECIP WILL PROBABLY BE IN THE AFTERNOON AND EARLY EVENING. I DIDNT MAKE TOO MANY CHANGES BEYOND TUESDAY THOUGH. ONCE THE COLD FRONT PASSES TUE NIGHT A HIGH WILL BUILD IN AND PROVIDE PLEASANT AND COOL WEATHER FOR WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED DISCUSSION FROM THE AFD FROM SUNDAY IS BELOW. HIGH PRESSURE IS FORECAST TO BUILD DOWN INTO OUR REGION FOR THE SECOND HALF OF THE WEEK WITH DRY WEATHER AND NEAR SEASONABLE TEMPS. A MID LEVEL LOW IS EXPECTED TO DROP DOWN INTO THE GREAT LAKES AND THE OHIO RIVER VALLEY DURING NEXT WEEKEND, BRINGING OUR REGION AN INCREASE IN CLOUD COVER ALONG WITH AN INCREASING CHANCE FOR PRECIP. && .AVIATION... QUITE THE VARIETY OF WEATHER ACROSS THE REGION TONIGHT. DENSE FOG HAS MOVED IN ON AN EASTERLY FLOW OFF THE OCEAN HAS INVADED THE NORTHERN AREAS AND INTO KTTN AND KABE. THUNDERSTORMS DIDNT GIVE UP OVERNIGHT AND CONTINUED TO FIRE ACROSS MD/DE AND SRN NJ AND HAVE AFFECTED KILG AND KMIV AND GETTING CLOSE TO KACY. LOOKS LIKE -SHRA/-TSRA AND AREAS OF FOG (LOCALLY DENSE) WILL CONTINUE UNTIL S/W MOVING ACROSS PA MOVES BY THIS MORNING. WX CONDITIONS SHOULD IMPROVE LATE THIS MORNING FROM WEST TO EAST AS WESTERLY WINDS MOVE IN AND LOW LEVEL DRYING OCCURS. && .MARINE... SMALL CRAFT CRITERIA SEAS CONTINUE ACROSS THE NJ/DE COASTS THIS MORNING AND I WILL CONTINUE THE SCA FLAG INTO THE EARLY AFTERNOON. THE SEAS SHOULD GRADUALLY DIMINISH TODAY AS THE WINDS WILL NOT BE TOO STRONG. THE SE TO S WINDS OVER THE WATERS EARLY TODAY WILL SHIFT AROUND TO W BY THE AFTERNOON AND SPEEDS WILL INCREASE TO BETWEEN 10 AND 15 KTS. SCA CRITERIA WINDS ARE AGAIN POSSIBLE TUE INTO WED AS THE NEXT SYSTEM APPROACHES. GUIDANCE FOR TUE NIGHT AND WED MAY BE A BIT LOW WITH SEAS ONLY GOING TO 4 FT AT 44009 AND 5 FT (FOR A FEW HOURS) AT 44025. MY FCST TACKED ABOUT 1 FT TO THESE VALUES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 2 PM MONDAY. && SHORT TERM...OHARA LONG TERM...IOVINO AVIATION...OHARA MARINE...OHARA
Hazardous weather outlook, Apr 24, 5:13 AM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 513 AM EDT MON APR 24 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-250915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 513 AM EDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE ACROSS THE REGION THIS MORNING AS A WEATHER DISTURBANCE CROSSES THE REGION. ITS POSSIBLE THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS OR LARGE HAIL. PLEASE MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR ANY STATEMENTS OR WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE PHONE IN ANY REPORTS OF HAIL OR STRONG WINDS TODAY. OHARA
In the hours before
Local storm report, Apr 24, 1:40 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL GALENA 39.34N 75.88W
04/24/2006 E1.00 INCH KENT MD LAW ENFORCEMENT
&&
MPDLocal storm report, Apr 24, 2:32 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL CHESWOLD 39.22N 75.58W
04/24/2006 E0.75 INCH KENT DE LAW ENFORCEMENT
0150 AM HAIL DOVER 39.16N 75.52W
04/24/2006 E0.75 INCH KENT DE LAW ENFORCEMENT
&&
MPDLocal storm report, Apr 24, 2:47 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
247 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL TEMPLEVILLE 39.13N 75.77W
04/24/2006 E0.88 INCH CAROLINE MD LAW ENFORCEMENT
&&
MPDLocal storm report, Apr 24, 5:37 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HAIL 10 SSW HONEY BROOK 39.96N 75.98W
04/24/2006 E0.88 INCH CHESTER PA TRAINED SPOTTER
&&
MPDLocal storm report, Apr 24, 5:43 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HAIL 2 W COATESVILLE 39.98N 75.86W
04/24/2006 M1.00 INCH CHESTER PA CO-OP OBSERVER
COVERING THE GROUND
&&
OHARAThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:22 AM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 53 min |
| Apr 24, 5:15 AM EDT | Severe Thunderstorm Warning | PHI | Chester | 60 min |
| Apr 24, 7:57 AM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.